Texas, 2014Drought in Texas, July 1 to 31, 2014
July 1 to 31, 2014 · NWS EWX · 9 events in 9 counties and zones
The South Central Texas counties that most needed rain generally didn’t get it in July. Most of the area that was in Severe Drought Category (D2) or worse at the beginning of the month had 75 percent of normal rainfall or less in July.
Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The South Central Texas counties that most needed rain generally didn’t get it in July. Most of the area that was in Severe Drought Category (D2) or worse at the beginning of the month had 75 percent of normal rainfall or less in July. This meant that Blanco County worsened to Stage D2 joining Bandera, Edwards, Kendall, Kerr, Llano, and Medina Counties. Gillespie and Val Verde Counties remained in Extreme Category (D3). Fire danger was moderate to high across the area at the end of July. Of the counties in D2 or worse drought Kerr and Val Verde had burn bans remaining in effect and Blanco, Kendall, Llano, and Medina Counties instituted them during the month. The Texas Crop and Weather Report issued by Texas A&M Agricultural indicated hot and dry weather continued to decrease topsoil and subsoil moisture. Pasture and forage grasses were suffering from moisture stress. Hay fields were no longer growing, and after the first cutting, hay grazer fields needed rain to make a second cutting. Livestock remained in fair condition. The seven day stream flow averages at the end of the month were below normal (10-24 percent) for the Guadalupe, Upper San Antonio, and Upper Colorado River basins. |Area lakes and reservoirs continued well below normal pool elevations. Lake Amistad was 41.8 feet below normal. Lake Travis dropped nearly two feet to 54 feet below normal. Medina Lake dropped again and was 86 feet below normal. The Edwards Aquifer dropped during the month and was at 633.8 feet which was 5.1 feet lower than the beginning of the month and 7.6 feet below the level at the end of July 2013. The Edwards Aquifer Authority declared stage 4 water restrictions requiring large water users to reduce pumping by 40%. Fredericksburg remained in stage 3 water restrictions, Kerrville moved into stage 2, and Del Rio remained in stage 1.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jun 30, 10:33 PM CST, 1 hour 27 minutes earlier.
Area forecast discussion, Jun 30, 10:33 PM CST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1133 PM CDT MON JUN 30 2014
.AVIATION...
TYPICAL SUMMER TIME PATTERN EXPECTED. MVFR STRATUS CIGS OVERNIGHT
INTO MID MORNING MIX OUT TO FEW VFR CUMULUS MIDDAY TO EVENING. S
TO SE WINDS 7 TO 17 KTS WILL PREVAIL. GUSTS UP TO 28 KTS POSSIBLE
MAINLY LATE AFTERNOON INTO EARLY EVENING
&&
.PREV DISCUSSION... /ISSUED 305 PM CDT MON JUN 30 2014/
SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)...
CURRENT VISIBLE SATELLITE SHOWS PLENTY OF HAZY SUNNY SKIES ACROSS
SOUTH CENTRAL TEXAS THIS AFTERNOON. LOWER PRECIPITABLE WATER VALUES
ALLOWED THE CU FIELD TO DISSIPATE RATHER QUICKLY THIS MORNING WHILE
THE LOW LEVEL WIND FIELDS HAVE LITTLE IN THE WAY OF ONSHORE
COMPONENT. THIS IS LEADING TO SLIGHTLY LOWER DEWPOINTS AND
SLIGHTLY WARMER TEMPS...IN FACT WE ARE SEEING THE FIRST DEWPOINTS
IN THE LOW TO MID 60S IN QUITE A WHILE. WATER VAPOR SHOWS AN UPPER LOW
OFF THE TEXAS COAST...BUT BECAUSE WE ARE ON THE WESTERLY SUBSIDENT
SIDE...THERE HAVE BEEN NO IMPACTS.
PERSISTENT FORECAST WILL BE IN PLAY THROUGH MID WEEK WITH NOT MUCH
CHANGE THROUGH TUE NIGHT. CLOUDS WILL DEVELOP ONCE AGAIN OVERNIGHT
AND QUICKLY DISSIPATE BY LATE MORNING...LEADING TO MOSTLY SUNNY
SKIES WITH HOT TEMPERATURES. AS THE GROUND MOISTURE LESSENS...WILL
CONTINUE TO GAIN JUST A LITTLE BIT EXTRA ON THE HIGH TEMPS UNTIL THE
PATTERN SHIFTS. NO POPS IN THE SHORT TERM AS WEAK 700-500 MB
RIDGING DOMINATES FROM TEXAS THROUGH THE GULF COAST.
LONG TERM (WEDNESDAY THROUGH MONDAY)...
SOME SUBTLE CHANGES IN STORE FOR LATER IN THE FORECAST...STARTING
THURSDAY WHEN UPPER RIDGING STARTS TO STRENGTHEN OVER THE SW
U.S...HELPING TO LEAVE A BIT OF A WEAKNESS IN THE UPPER RIDGE OVER
THE TEXAS COAST. THAT MAY BE JUST ENOUGH...ALONG WITH BETTER
ONSHORE FLOW FROM 850-700 MB...TO HELP TRIGGER SOME COASTAL
SEABREEZE ACTIVITY. SLIGHT POP MAINLY EAST OF I-35 WILL REMAIN IN
THE FORECAST THROUGH THE WEEKEND BECAUSE OF THIS PATTERN. TEMPS IN
THE MID LAYERS COOL A DEGREE OR TWO...WHICH SHOULD TRANSLATE TO
SEASONAL TEMPS FOR THE AREA.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 77 95 77 94 75 / - - - 10 10
AUSTIN BERGSTROM INTL AIRPORT 75 95 75 95 74 / - - - 10 10
NEW BRAUNFELS MUNI AIRPORT 75 95 76 94 73 / - - - 10 10
BURNET MUNI AIRPORT 74 94 74 94 73 / - - - 10 10
DEL RIO INTL AIRPORT 79 98 78 97 77 / - - - 10 -
GEORGETOWN MUNI AIRPORT 76 95 76 95 72 / - - - 10 10
HONDO MUNI AIRPORT 75 96 76 95 74 / - - - 10 10
SAN MARCOS MUNI AIRPORT 75 95 76 94 73 / - - - 10 10
LA GRANGE - FAYETTE REGIONAL 79 95 78 94 75 / - - - 10 10
SAN ANTONIO INTL AIRPORT 77 95 78 95 75 / - - - 10 10
STINSON MUNI AIRPORT 77 96 77 95 74 / - - - 10 10
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
MESOSCALE/AVIATION...04
SYNOPTIC/GRIDS...25
Hazardous weather outlook, Jun 30, 3:45 AM CST, 20 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
445 AM CDT MON JUN 30 2014
TXZ171>173-183>194-202>209-217>225-228-010945-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
445 AM CDT MON JUN 30 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Drought, Bandera
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Bandera forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 29.747, -99.246 (the zone’s center; the record gives no point)
The South Central Texas counties that most needed rain generally didn’t get it in July. Most of the area that was in Severe Drought Category (D2) or worse at the beginning of the month had 75 percent of normal rainfall or less in July. This meant that Blanco County worsened to Stage D2 joining Bandera, Edwards, Kendall, Kerr, Llano, and Medina Counties. Gillespie and Val Verde Counties remained in Extreme Category (D3). Fire danger was moderate to high across the area at the end of July. Of the counties in D2 or worse drought Kerr and Val Verde had burn bans remaining in effect and Blanco, Kendall, Llano, and Medina Counties instituted them during the month. The Texas Crop and Weather Report issued by Texas A&M Agricultural indicated hot and dry weather continued to decrease topsoil and subsoil moisture. Pasture and forage grasses were suffering from moisture stress. Hay fields were no longer growing, and after the first cutting, hay grazer fields needed rain to make a second cutting. Livestock remained in fair condition. The seven day stream flow averages at the end of the month were below normal (10-24 percent) for the Guadalupe, Upper San Antonio, and Upper Colorado River basins. |Area lakes and reservoirs continued well below normal pool elevations. Lake Amistad was 41.8 feet below normal. Lake Travis dropped nearly two feet to 54 feet below normal. Medina Lake dropped again and was 86 feet below normal. The Edwards Aquifer dropped during the month and was at 633.8 feet which was 5.1 feet lower than the beginning of the month and 7.6 feet below the level at the end of July 2013. The Edwards Aquifer Authority declared stage 4 water restrictions requiring large water users to reduce pumping by 40%. Fredericksburg remained in stage 3 water restrictions, Kerrville moved into stage 2, and Del Rio remained in stage 1.
Drought, Blanco
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Blanco forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 30.266, -98.400 (the zone’s center; the record gives no point)
The South Central Texas counties that most needed rain generally didn’t get it in July. Most of the area that was in Severe Drought Category (D2) or worse at the beginning of the month had 75 percent of normal rainfall or less in July. This meant that Blanco County worsened to Stage D2 joining Bandera, Edwards, Kendall, Kerr, Llano, and Medina Counties. Gillespie and Val Verde Counties remained in Extreme Category (D3). Fire danger was moderate to high across the area at the end of July. Of the counties in D2 or worse drought Kerr and Val Verde had burn bans remaining in effect and Blanco, Kendall, Llano, and Medina Counties instituted them during the month. The Texas Crop and Weather Report issued by Texas A&M Agricultural indicated hot and dry weather continued to decrease topsoil and subsoil moisture. Pasture and forage grasses were suffering from moisture stress. Hay fields were no longer growing, and after the first cutting, hay grazer fields needed rain to make a second cutting. Livestock remained in fair condition. The seven day stream flow averages at the end of the month were below normal (10-24 percent) for the Guadalupe, Upper San Antonio, and Upper Colorado River basins. |Area lakes and reservoirs continued well below normal pool elevations. Lake Amistad was 41.8 feet below normal. Lake Travis dropped nearly two feet to 54 feet below normal. Medina Lake dropped again and was 86 feet below normal. The Edwards Aquifer dropped during the month and was at 633.8 feet which was 5.1 feet lower than the beginning of the month and 7.6 feet below the level at the end of July 2013. The Edwards Aquifer Authority declared stage 4 water restrictions requiring large water users to reduce pumping by 40%. Fredericksburg remained in stage 3 water restrictions, Kerrville moved into stage 2, and Del Rio remained in stage 1.
Drought, Edwards
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Edwards forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 29.983, -100.305 (the zone’s center; the record gives no point)
The South Central Texas counties that most needed rain generally didn’t get it in July. Most of the area that was in Severe Drought Category (D2) or worse at the beginning of the month had 75 percent of normal rainfall or less in July. This meant that Blanco County worsened to Stage D2 joining Bandera, Edwards, Kendall, Kerr, Llano, and Medina Counties. Gillespie and Val Verde Counties remained in Extreme Category (D3). Fire danger was moderate to high across the area at the end of July. Of the counties in D2 or worse drought Kerr and Val Verde had burn bans remaining in effect and Blanco, Kendall, Llano, and Medina Counties instituted them during the month. The Texas Crop and Weather Report issued by Texas A&M Agricultural indicated hot and dry weather continued to decrease topsoil and subsoil moisture. Pasture and forage grasses were suffering from moisture stress. Hay fields were no longer growing, and after the first cutting, hay grazer fields needed rain to make a second cutting. Livestock remained in fair condition. The seven day stream flow averages at the end of the month were below normal (10-24 percent) for the Guadalupe, Upper San Antonio, and Upper Colorado River basins. |Area lakes and reservoirs continued well below normal pool elevations. Lake Amistad was 41.8 feet below normal. Lake Travis dropped nearly two feet to 54 feet below normal. Medina Lake dropped again and was 86 feet below normal. The Edwards Aquifer dropped during the month and was at 633.8 feet which was 5.1 feet lower than the beginning of the month and 7.6 feet below the level at the end of July 2013. The Edwards Aquifer Authority declared stage 4 water restrictions requiring large water users to reduce pumping by 40%. Fredericksburg remained in stage 3 water restrictions, Kerrville moved into stage 2, and Del Rio remained in stage 1.
Drought, Gillespie
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Gillespie forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 30.318, -98.946 (the zone’s center; the record gives no point)
The South Central Texas counties that most needed rain generally didn’t get it in July. Most of the area that was in Severe Drought Category (D2) or worse at the beginning of the month had 75 percent of normal rainfall or less in July. This meant that Blanco County worsened to Stage D2 joining Bandera, Edwards, Kendall, Kerr, Llano, and Medina Counties. Gillespie and Val Verde Counties remained in Extreme Category (D3). Fire danger was moderate to high across the area at the end of July. Of the counties in D2 or worse drought Kerr and Val Verde had burn bans remaining in effect and Blanco, Kendall, Llano, and Medina Counties instituted them during the month. The Texas Crop and Weather Report issued by Texas A&M Agricultural indicated hot and dry weather continued to decrease topsoil and subsoil moisture. Pasture and forage grasses were suffering from moisture stress. Hay fields were no longer growing, and after the first cutting, hay grazer fields needed rain to make a second cutting. Livestock remained in fair condition. The seven day stream flow averages at the end of the month were below normal (10-24 percent) for the Guadalupe, Upper San Antonio, and Upper Colorado River basins. |Area lakes and reservoirs continued well below normal pool elevations. Lake Amistad was 41.8 feet below normal. Lake Travis dropped nearly two feet to 54 feet below normal. Medina Lake dropped again and was 86 feet below normal. The Edwards Aquifer dropped during the month and was at 633.8 feet which was 5.1 feet lower than the beginning of the month and 7.6 feet below the level at the end of July 2013. The Edwards Aquifer Authority declared stage 4 water restrictions requiring large water users to reduce pumping by 40%. Fredericksburg remained in stage 3 water restrictions, Kerrville moved into stage 2, and Del Rio remained in stage 1.
Drought, Kendall
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Kendall forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 29.945, -98.712 (the zone’s center; the record gives no point)
The South Central Texas counties that most needed rain generally didn’t get it in July. Most of the area that was in Severe Drought Category (D2) or worse at the beginning of the month had 75 percent of normal rainfall or less in July. This meant that Blanco County worsened to Stage D2 joining Bandera, Edwards, Kendall, Kerr, Llano, and Medina Counties. Gillespie and Val Verde Counties remained in Extreme Category (D3). Fire danger was moderate to high across the area at the end of July. Of the counties in D2 or worse drought Kerr and Val Verde had burn bans remaining in effect and Blanco, Kendall, Llano, and Medina Counties instituted them during the month. The Texas Crop and Weather Report issued by Texas A&M Agricultural indicated hot and dry weather continued to decrease topsoil and subsoil moisture. Pasture and forage grasses were suffering from moisture stress. Hay fields were no longer growing, and after the first cutting, hay grazer fields needed rain to make a second cutting. Livestock remained in fair condition. The seven day stream flow averages at the end of the month were below normal (10-24 percent) for the Guadalupe, Upper San Antonio, and Upper Colorado River basins. |Area lakes and reservoirs continued well below normal pool elevations. Lake Amistad was 41.8 feet below normal. Lake Travis dropped nearly two feet to 54 feet below normal. Medina Lake dropped again and was 86 feet below normal. The Edwards Aquifer dropped during the month and was at 633.8 feet which was 5.1 feet lower than the beginning of the month and 7.6 feet below the level at the end of July 2013. The Edwards Aquifer Authority declared stage 4 water restrictions requiring large water users to reduce pumping by 40%. Fredericksburg remained in stage 3 water restrictions, Kerrville moved into stage 2, and Del Rio remained in stage 1.
Drought, Kerr
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Kerr forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 30.062, -99.350 (the zone’s center; the record gives no point)
The South Central Texas counties that most needed rain generally didn’t get it in July. Most of the area that was in Severe Drought Category (D2) or worse at the beginning of the month had 75 percent of normal rainfall or less in July. This meant that Blanco County worsened to Stage D2 joining Bandera, Edwards, Kendall, Kerr, Llano, and Medina Counties. Gillespie and Val Verde Counties remained in Extreme Category (D3). Fire danger was moderate to high across the area at the end of July. Of the counties in D2 or worse drought Kerr and Val Verde had burn bans remaining in effect and Blanco, Kendall, Llano, and Medina Counties instituted them during the month. The Texas Crop and Weather Report issued by Texas A&M Agricultural indicated hot and dry weather continued to decrease topsoil and subsoil moisture. Pasture and forage grasses were suffering from moisture stress. Hay fields were no longer growing, and after the first cutting, hay grazer fields needed rain to make a second cutting. Livestock remained in fair condition. The seven day stream flow averages at the end of the month were below normal (10-24 percent) for the Guadalupe, Upper San Antonio, and Upper Colorado River basins. |Area lakes and reservoirs continued well below normal pool elevations. Lake Amistad was 41.8 feet below normal. Lake Travis dropped nearly two feet to 54 feet below normal. Medina Lake dropped again and was 86 feet below normal. The Edwards Aquifer dropped during the month and was at 633.8 feet which was 5.1 feet lower than the beginning of the month and 7.6 feet below the level at the end of July 2013. The Edwards Aquifer Authority declared stage 4 water restrictions requiring large water users to reduce pumping by 40%. Fredericksburg remained in stage 3 water restrictions, Kerrville moved into stage 2, and Del Rio remained in stage 1.
Drought, Llano
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Llano forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 30.706, -98.684 (the zone’s center; the record gives no point)
The South Central Texas counties that most needed rain generally didn’t get it in July. Most of the area that was in Severe Drought Category (D2) or worse at the beginning of the month had 75 percent of normal rainfall or less in July. This meant that Blanco County worsened to Stage D2 joining Bandera, Edwards, Kendall, Kerr, Llano, and Medina Counties. Gillespie and Val Verde Counties remained in Extreme Category (D3). Fire danger was moderate to high across the area at the end of July. Of the counties in D2 or worse drought Kerr and Val Verde had burn bans remaining in effect and Blanco, Kendall, Llano, and Medina Counties instituted them during the month. The Texas Crop and Weather Report issued by Texas A&M Agricultural indicated hot and dry weather continued to decrease topsoil and subsoil moisture. Pasture and forage grasses were suffering from moisture stress. Hay fields were no longer growing, and after the first cutting, hay grazer fields needed rain to make a second cutting. Livestock remained in fair condition. The seven day stream flow averages at the end of the month were below normal (10-24 percent) for the Guadalupe, Upper San Antonio, and Upper Colorado River basins. |Area lakes and reservoirs continued well below normal pool elevations. Lake Amistad was 41.8 feet below normal. Lake Travis dropped nearly two feet to 54 feet below normal. Medina Lake dropped again and was 86 feet below normal. The Edwards Aquifer dropped during the month and was at 633.8 feet which was 5.1 feet lower than the beginning of the month and 7.6 feet below the level at the end of July 2013. The Edwards Aquifer Authority declared stage 4 water restrictions requiring large water users to reduce pumping by 40%. Fredericksburg remained in stage 3 water restrictions, Kerrville moved into stage 2, and Del Rio remained in stage 1.
Drought, Medina
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Medina forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 29.356, -99.110 (the zone’s center; the record gives no point)
The South Central Texas counties that most needed rain generally didn’t get it in July. Most of the area that was in Severe Drought Category (D2) or worse at the beginning of the month had 75 percent of normal rainfall or less in July. This meant that Blanco County worsened to Stage D2 joining Bandera, Edwards, Kendall, Kerr, Llano, and Medina Counties. Gillespie and Val Verde Counties remained in Extreme Category (D3). Fire danger was moderate to high across the area at the end of July. Of the counties in D2 or worse drought Kerr and Val Verde had burn bans remaining in effect and Blanco, Kendall, Llano, and Medina Counties instituted them during the month. The Texas Crop and Weather Report issued by Texas A&M Agricultural indicated hot and dry weather continued to decrease topsoil and subsoil moisture. Pasture and forage grasses were suffering from moisture stress. Hay fields were no longer growing, and after the first cutting, hay grazer fields needed rain to make a second cutting. Livestock remained in fair condition. The seven day stream flow averages at the end of the month were below normal (10-24 percent) for the Guadalupe, Upper San Antonio, and Upper Colorado River basins. |Area lakes and reservoirs continued well below normal pool elevations. Lake Amistad was 41.8 feet below normal. Lake Travis dropped nearly two feet to 54 feet below normal. Medina Lake dropped again and was 86 feet below normal. The Edwards Aquifer dropped during the month and was at 633.8 feet which was 5.1 feet lower than the beginning of the month and 7.6 feet below the level at the end of July 2013. The Edwards Aquifer Authority declared stage 4 water restrictions requiring large water users to reduce pumping by 40%. Fredericksburg remained in stage 3 water restrictions, Kerrville moved into stage 2, and Del Rio remained in stage 1.
Drought, Val Verde
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Val Verde forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 29.893, -101.152 (the zone’s center; the record gives no point)
The South Central Texas counties that most needed rain generally didn’t get it in July. Most of the area that was in Severe Drought Category (D2) or worse at the beginning of the month had 75 percent of normal rainfall or less in July. This meant that Blanco County worsened to Stage D2 joining Bandera, Edwards, Kendall, Kerr, Llano, and Medina Counties. Gillespie and Val Verde Counties remained in Extreme Category (D3). Fire danger was moderate to high across the area at the end of July. Of the counties in D2 or worse drought Kerr and Val Verde had burn bans remaining in effect and Blanco, Kendall, Llano, and Medina Counties instituted them during the month. The Texas Crop and Weather Report issued by Texas A&M Agricultural indicated hot and dry weather continued to decrease topsoil and subsoil moisture. Pasture and forage grasses were suffering from moisture stress. Hay fields were no longer growing, and after the first cutting, hay grazer fields needed rain to make a second cutting. Livestock remained in fair condition. The seven day stream flow averages at the end of the month were below normal (10-24 percent) for the Guadalupe, Upper San Antonio, and Upper Colorado River basins. |Area lakes and reservoirs continued well below normal pool elevations. Lake Amistad was 41.8 feet below normal. Lake Travis dropped nearly two feet to 54 feet below normal. Medina Lake dropped again and was 86 feet below normal. The Edwards Aquifer dropped during the month and was at 633.8 feet which was 5.1 feet lower than the beginning of the month and 7.6 feet below the level at the end of July 2013. The Edwards Aquifer Authority declared stage 4 water restrictions requiring large water users to reduce pumping by 40%. Fredericksburg remained in stage 3 water restrictions, Kerrville moved into stage 2, and Del Rio remained in stage 1.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Nevada, July 1, 20143 deaths · 1 event
- Tornadoes and Hail in Indiana, July 1, 20142 deaths · 1 injured · EF1 · 38 events
- Flash Flood and Lightning Strikes in Arkansas, July 1, 20141 death · $25,000 · 3 events
- Excessive Heat in Washington, July 1, 20141 death · 1 injured · 2 events
- Excessive Heat in Oregon, July 1, 20141 death · 1 injured · 1 event
- Flooding in Arkansas, July 1 to 17, 2014$13 million · 5 events
- Damaging Winds in Michigan, July 1, 2014$3.0 million · 74 kt wind · 2 events
- Wildfire in Nevada, July 1 to 10, 20142 injured · $175,000 · 2 events
- Drought in Texas, July 1 to 31, 2014$96,000 · 24 events
- Damaging Winds in Michigan, July 1, 2014$49,000 · 64 kt wind · 36 events
- Damaging Winds in Indiana, July 1, 2014$109,000 · 65 kt wind · 11 events
- Damaging Winds in New York, July 1, 2014$60,000 · 50 kt wind · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 535934, 535935, 535936, 535937, 535938, 535939, 535940, 535941, 535942.